Jump to content
Important Survey - Please Participate ×

Tapering off Valium


[Ni...]

Recommended Posts

Hi

  Last September I started tapering off Cymbalta that I had been on for 20 years for migraine prevention. I went into severe extended withdrawal and ended up in the hospital where they put me on Xanax .25 four times a day. I ended up at a wellness center that supposedly specialized in medication withdrawal and they switched me to Valium 2 mg three times a day and Had already been put on Lexipro 15 mg to help taper off the Cymbalta. Did better for a while then I was tapered too fast and went right back into withdrawal:  nausea, weakness, anxiety,etc. came home and started doing a bit better so psychiatrist told me to taper one bead of Cymbalta and a charter of each of the three 2 mg of Valium. After a few days I was right back in horrible withdrawal and so exhausted and really need advice and help. I am a 68 year old woman and right now I feel so exhausted, weak, and nauseated. I take some good supplements but nothing seems to help. Thanks, Night Heron

Link to comment
Share on other sites

Hi NightHeron,

 

Welcome to BenzoBuddies!  I'm sorry to hear what a rough time you've had with withdrawal and badly managed tapers.  It's no wonder you feel exhausted, weak and nauseated.  Withdrawal is almost never easy for anyone but there are certainly ways to make it easier than what you've gone through.  You'll find good information here to help you with a taper plan and support from others who know what this is like. 

 

It looks like you're currently on Cymbalta and Valium and that your psychiatrist advised you to taper off both of these concurrently.  Many folks would caution you not to taper two psych meds at the same time but rather make a decision about which to taper off of first.  Do you have a health professional you trust who could help you with this?   

 

As you plan a taper off of Valium, whenever you choose to start that process, please note that we generally suggest making cuts of no more than 5-10% every 10-14 days depending on your symptoms.  Some people choose to go even more slowly and gradually.  A slow, careful taper helps minimize your symptoms and helps maintain your functioning as much as possible.  Many people find the best approach is to let your symptoms guide when to take the next cut.

 

You mention taking supplements - there's a lot of debate here on the forum about whether supplements help or hinder in withdrawal.  So that's something else you'll want to explore here.

 

I suggest you start with The Ashton Manual  for a good overview written by one of the world's foremost researchers on benzo withdrawal.

For help planning your taper: Planning Your Withdrawal (Taper Plans)

For support during your taper:Withdrawal Support (during your taper)

 

We're glad you found us! 

Brighterday :)

 

Link to comment
Share on other sites

Hi Brighterday :hug:

 

As you decided to come off Cymbalta I understand you ended up with Xanax followed by Valium. Have your last GP made any recommendations on which one you will taper first? If not, I propose to start taper off the 3 x 2mg Valium first as its use is more recent than the Cymbalta 20-year companion. With the current dose of Cymbalta, I hope your sleep problem can be some how addressed while Valium is being tapered off.

 

By the way do you have any idea on how to start to taper Valium? If not, could you please share with me a few information?

- Is your Valium delivered in tablet format or liquid Rx?

- If tablet, then what is the benzo content in mg of each tablet?

 

Hope you feel better.

I wish you all the best. :smitten:

Link to comment
Share on other sites

×
×
  • Create New...